| Model Number |
24674 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/13/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Initial reporter city: (b)(6).
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in iliac artery.A 10.0 x 20, 75cm mustang balloon catheter was advanced for dilatation.However, during inflation at below rated burst pressure, the balloon was ruptured.The device was removed and the procedure was completed with a non-bsc device.There were no patient complications nor injuries reported and that the patient condition was good.
Additional Manufacturer Narrative
E1- initial reporter city: (b)(6).Device evaluated by mfr: mustang 10.0 x 20, 75cm, 14atm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.A microscopic examination identified a balloon longitudinal tear beginning approximately 10mm proximal of the distal markerband and extending approximately 22mm distally across the balloon material.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.As per mustang specification the rated burst pressure for this device is 14 atmospheres.A visual and microscopic examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.
Event or Problem Description